Vol. 5, No. 3, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Toric-friendly groups

Mikhail Borovoi and Zinovy Reichstein

Vol. 5 (2011), No. 3, 361–378
Abstract

Let G be a connected linear algebraic group over a field k. We say that G is toric-friendly if for any field extension Kk and any maximal K-torus T in G the group G(K) acts transitively on (GT)(K). Our main result is a classification of semisimple (and under certain assumptions on k, of connected) toric-friendly groups.

Keywords
toric-friendly group, linear algebraic group, semisimple group, maximal torus, rational point, elementary obstruction
Mathematical Subject Classification 2000
Primary: 20G10
Secondary: 20G15, 14G05
Milestones
Received: 3 April 2010
Revised: 17 October 2010
Accepted: 17 October 2010
Published: 10 September 2011

Proposed: Jean-Louis Colliot-Th\e'l\e`ne
Seconded: Andrei Zelevinsky, Hendrik W. Lenstra
Authors
Mikhail Borovoi
Tel Aviv University
School of Mathematical Sciences
69978 Tel Aviv
Israel
http://www.math.tau.ac.il/~borovoi
Zinovy Reichstein
University of British Columbia
Department of Mathematics
1984 Mathematics Road
Vancouver, BC V6T 1Z2
Canada
http://www.math.ubc.ca/~reichst